Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 124, NWS Tulsa, OK

June 22, 20186 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2018, 11:25 PM CDT for 6 counties in Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 11:25 PM CDT (04:25 UTC)
Expired
Jun 23, 2018, 12:30 AM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:27 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WUUS54 KTSA 230425
SVRTSA
OKC037-113-117-131-143-147-230530-
/O.NEW.KTSA.SV.W.0124.180623T0425Z-180623T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1125 PM CDT FRI JUN 22 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Southeastern Osage County in northeastern Oklahoma...
  Northern Creek County in northeastern Oklahoma...
  Southwestern Washington County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  Tulsa County in northeastern Oklahoma...

* Until 1230 AM CDT

* At 1125 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles east of Hominy to 4 miles west of Drumright,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Sand Springs...                   Owasso...
  Bixby...                          Sapulpa...
  Jenks...                          Glenpool...
  Skiatook...                       Catoosa...
  Collinsville...                   Hominy...
  Cleveland...                      Mannford...
  Drumright...                      Kiefer...
  Sperry...                         Mounds...
  Kellyville...                     Oilton...

This includes Interstate 44 between mile markers 197 and 239.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9660 3642 9564 3616 9572 3616 9576
      3605 9576 3586 9583 3586 9600 3592 9662
      3616 9662 3616 9671
TIME...MOT...LOC 0425Z 272DEG 36KT 3640 9629 3597 9668 

HAIL...<.75IN
WIND...60MPH
 
$$

69
2 follow-up statements
410 
WWUS54 KTSA 230448
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1148 PM CDT FRI JUN 22 2018

OKC037-113-117-131-143-147-230530-
/O.CON.KTSA.SV.W.0124.000000T0000Z-180623T0530Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Pawnee OK-Tulsa OK-
1148 PM CDT FRI JUN 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHERN CREEK...
SOUTHWESTERN WASHINGTON...SOUTHEASTERN PAWNEE AND TULSA COUNTIES...

At 1148 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Skiatook to 9 miles north of
Bristow, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Skiatook...                       Catoosa...
Collinsville...                   Mannford...
Kiefer...                         Sperry...
Mounds...                         Kellyville...
Westport...                       Jenks Riverside Airport...
Keystone State Park...            Walnut Creek State Park...

This includes Interstate 44 between mile markers 197 and 239.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3642 9564 3616 9572 3616 9576 3605 9576
      3586 9583 3586 9600 3592 9662 3647 9622
TIME...MOT...LOC 0448Z 270DEG 36KT 3639 9602 3596 9641 

HAIL...<.75IN
WIND...60MPH
 
$$

69
667 
WWUS54 KTSA 230505
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1205 AM CDT SAT JUN 23 2018

OKC117-147-230514-
/O.CAN.KTSA.SV.W.0124.000000T0000Z-180623T0530Z/
Washington OK-Pawnee OK-
1205 AM CDT SAT JUN 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN PAWNEE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3642 9564 3616 9572 3616 9576 3605 9576
      3586 9583 3586 9600 3590 9636 3642 9599
TIME...MOT...LOC 0504Z 275DEG 46KT 3636 9574 3593 9613 

$$

OKC037-113-131-143-230530-
/O.CON.KTSA.SV.W.0124.000000T0000Z-180623T0530Z/
Rogers OK-Osage OK-Creek OK-Tulsa OK-
1205 AM CDT SAT JUN 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK AND
TULSA COUNTIES...

At 1204 AM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Collinsville to 3 miles west of
Kiefer, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Skiatook...                       Catoosa...
Collinsville...                   Kiefer...
Sperry...                         Mounds...
Kellyville...                     Jenks Riverside Airport...
Turley...                         Tulsa International Airport...
Liberty...                        Gray...

This includes Interstate 44 between mile markers 197 and 239.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3642 9564 3616 9572 3616 9576 3605 9576
      3586 9583 3586 9600 3590 9636 3642 9599
TIME...MOT...LOC 0504Z 275DEG 46KT 3636 9574 3593 9613 

HAIL...<.75IN
WIND...60MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:19 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 22, 9:19 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
919 PM CDT Fri Jun 22 2018

.DISCUSSION...
MCS evolving from the High Plains and currently extending across nwrn
OK at this time is pretty much on track with earlier expectations.
Latest local mesoanalyses indicate surface-based CAPE over ern
Oklahoma remains 1000-1500 j/kg with deep-layer shear of 30-40kts.
Although CIN is increasing this evening, strenghtening low level
jet and strong convergence along the MCS cold pool is expected to
sustain convection as it moves into eastern Oklahoma this evening and
nwrn Arkansas later tonight. Rapid update CAMs models continue to
support this idea. Severe weather potential, especially damaging
wind, persists into our area and severe thunderstorm watch will be
issued shortly for much of eastern Oklahoma. Made slight adjustments
to sky condition given current trends but remainder of forecast is
trending well as is.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....69
Hazardous weather outlook, Jun 22, 5:05 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Fri Jun 22 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Fri Jun 22 2018

...Severe Weather Likely Late Tonight Into Saturday...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Near and south of I-40.
	ONSET...After 10pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...After 10pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and south of I-40.
	ONSET...After 10pm.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and south of I-40.
	ONSET...After 10pm.

DISCUSSION...
Strong to severe thunderstorms were organizing over western Kansas
southward through the northwestern Texas Panhandle early this
evening. These storms are expected to continue to develop eastward
this evening and overnight, beginning to affect portions of eastern
Oklahoma between 10pm and 2am and northwestern Arkansas between 2am
and 4am. The storms are expected to organize into a squall line by
the time they move into eastern Oklahoma, which will support a risk
of severe weather. The most likely severe weather threat will be
damaging wind gusts but there is a low threat of a tornado developing
along the leading edge of the line as well as large hail up to
quarter size with the stronger storms. Locally heavy rainfall will
also be a threat with some of this activity overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY and MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The thunderstorms that move into the area tonight are expected to
persist into Saturday morning across portions of eastern Oklahoma and
northwestern Arkansas. These storms will continue to pose a low
threat of severe weather and locally heavy rainfall until they weaken
by late morning. Another round of severe thunderstorms is expected to
develop along the outflow boundary from the morning thunderstorms and
near a warm front during the afternoon and evening. The location of
where these boundaries settle tomorrow is uncertain but will most
likely be along or south of I-40. Very high instability and strong
deep layer wind shear will support storm organization, including
supercell thunderstorms. Although severe weather is possible area
wide, it is most likely and will be higher end along and south of the
aforementioned boundaries where very large hail to tennis ball size
and a tornado threat will exist. Damaging wind will also be possible,
especially later in the evening and overnight.

Another round of thunderstorms is expected to move into northeastern
Oklahoma Sunday night with chances continuing across all of eastern
Oklahoma and northwestern Arkansas through Monday. These storms will
pose a limted severe weather threat during the period.

High pressure will strengthen over the region by mid week, resulting
in decreasing rain chances and increasing heat and humidity. Heat
indices mid to late week could increase to potentially dangerous
levels.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jun 22, 10:18 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT FRI JUN 22 2018

OKZ054-230415-
Osage OK-
1018 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 1115 PM CDT...

At 1017 PM CDT, a strong thunderstorm was located near Kildare,
moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Fairfax...                        Barnsdall...
Shidler...                        Wynona...
Burbank...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Bartlesville Municipal Airport...
Osage Hills State Park...         Pearsonia...
Hulah...                          Sunset Lake...
Okesa...                          Southern Kaw Lake...
Webb City...                      Tallant...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9601 3652 9600 3655 9674 3657 9677
      3655 9681 3655 9690 3657 9689 3660 9692
      3658 9698 3659 9706 3660 9704 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0317Z 261DEG 43KT 3684 9707

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:18 PM CDTSpecial Weather StatementTSAOsage57 min
Jun 22, 10:39 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee51 min
Jun 22, 11:20 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee55 min
Jun 23, 12:03 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner42 min
Jun 23, 12:27 AM CDTSpecial Weather StatementTSAMcIntosh18 min
Jun 23, 12:47 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Pittsburg28 min
Jun 23, 1:10 AM CDTSevere Thunderstorm WarningTSAPittsburg50 min
Jun 23, 1:31 AM CDTSpecial Weather StatementTSAHaskell29 min
Jun 23, 1:50 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha40 min
Jun 23, 2:02 AM CDTSpecial Weather StatementTSAHaskell28 min
Jun 23, 2:30 AM CDTSpecial Weather StatementTSALeFlore30 min
Jun 23, 2:59 AM CDTSpecial Weather StatementTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.